MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL M5 CORPUS; POWER WHEELCHAIR

PERMOBIL INC. PERMOBIL M5 CORPUS; POWER WHEELCHAIR
Model Number M5 CORPUS
Medical Device Problem Codes Mechanical Problem (1384); Unintended Movement (3026); Device Fell (4014)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Service provider reported as the end-user was attempting to enter their adaptive van via the incorporated ramp, the device was inadvertently maneuvered to close to the ramp side which allowed one of the caster wheels to drop over the edge.This action caused the device to be unstable, resulting in the device falling over to the side with the end-user.Reports indicate the end-user did not seek medical intervention initially, but reported to have gone to the hospital for an evaluation 2 days after the event due to pain in their leg which had not subsided since the event date.The end-user was reluctant to provide the outcome of the medical evaluation, other than having continued pain in their leg.The device was put through a full operational test to which no abnormalities were noted, less the damages sustained as the result of the fall.System logs were reviewed and no abnormalities were noted.After evaluation having found the device to be fully operational with no notable issues with the drive characteristics, combined with the end-users testimony of events, the service provider concluded this event as being use error.The dhr was reviewed and the device met specification prior to distribution.
 
Event or Problem Description
Received report claiming as the end-user was in process of entering their adapted transport van, the right caster wheel dropped over the edge of the ramp.This caused the wheelchair to become unstable and fall over on its side with the end-user remaining in the seating.It was reported the end-user sought medical intervention for undisclosed injuries.

Brand Name
PERMOBIL M5 CORPUS
Common Device Name
POWER WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke dr.
lebanon TN 37090
MDR Report Key9452199
Report Number1221084-2019-00058
Device Sequence Number14005613
Product Code ITI
UDI-Device Identifier17330818334562
UDI-Public17330818334562
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM5 CORPUS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2019
Initial Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight118